MAUDE Adverse Event Report: Davol Inc., Sub. C.R. Bard, Inc. -1213643 Mesh - Ventralex; Surgical Mesh

Davol Inc., Sub. C.R. Bard, Inc. -1213643 Mesh - Ventralex; Surgical Mesh
Catalog Number 0010302
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Abdominal Pain (1685); Adhesion(s) (1695); Hernia (2240)
Date of Event 06/25/2015
Type of Reportable Event Serious Injury
Event or Problem Description
Per information provided: (b)(6) 2011 - patient was diagnosed with epigastric hernia and umbilical hernia thereby underwent open repair with implant of ventralex mesh (device 1 and 2).Per op notes, "a small incision was made in the epigastrium region and dissected down on the large hernia sac.The hernia sac was freed up and excised.A large ventralex mesh (device 1) was placed and secured through both the superior and inferior areas with suture.A keyhole incision was made to the right of the umbilicus around the umbilicus.The hernia sac was identified and amputated.The hernia sac was closed with suture, reduced the hernia sac and developed a preperitoneal plane.A medium ventralex mesh (device 2) was placed in this preperitoneal space and secured with suture." (b)(6) 2015 - patient was diagnosed with recurrent incisional hernia thereby underwent laparoscopic repair with implant of composix l/p mesh (device 3).Per op notes, "multiple swiss cheese defects extending the length of the midline abdominal incision was made.Omental adhesions were to the anterior abdominal wall were taken down.The defect was measured and a composix l/p mesh (device 3) was placed to cover the defect and secured with sutures.".
 
Additional Manufacturer Narrative
Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-jan-2011) is considered to be a best estimate.This emdr represents the ventralex mesh (device 2).An additional supplemental emdr was submitted to represent the ventralex mesh (device 1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
Mesh - Ventralex
Common Device Name
Surgical Mesh
Manufacturer (Section D)
Davol Inc., Sub. C.R. Bard, Inc. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
Bard Shannon Limited -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
+1(800)556-6756
MDR Report Key50801945
Report Number1213643-2026-01209
Device Sequence Number21468736
Product Code FTL
UDI-Device Identifier00801741016479
UDI-Public(01)00801741016479(17)160228(10)HUVA1639
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K021736
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/15/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2016
Device Catalogue Number0010302
Device Lot NumberHUVA1639
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/10/2026
Initial Report FDA Received Date09/17/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/15/2011
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale
Patient Weight302 LB